Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 70, NWS Milwaukee, WI

August 16, 2017

NWS Milwaukee, WI issued this small craft advisory at Aug 16, 2017, 3:56 AM CDT. It took effect at Aug 17, 2017, 4:00 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2017, 3:56 AM CDT (08:56 UTC)
In effect from
Aug 17, 2017, 4:00 AM CDT
Expired
Aug 18, 2017, 1:00 PM CDT
In force
33 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

383 
WHUS73 KMKX 160856
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
356 AM CDT WED AUG 16 2017

...HIGH WAVES EXPECTED LATER TONIGHT INTO THURSDAY NORTH OF PORT
WASHINGTON...

.INCREASING SOUTH WINDS LATER TONIGHT INTO THURSDAY WILL HELP
BRING HIGH WAVES TO AREAS NORTH OF PORT WASHINGTON. THESE WINDS
WILL VEER TO THE SOUTHWEST AND WEST THURSDAY AFTERNOON AND NIGHT,
HELPING PUSH THE HIGH WAVES OUT OVER THE OPEN WATERS OF LAKE
MICHIGAN.

LMZ643-161700-
/O.NEW.KMKX.SC.Y.0070.170817T0900Z-170817T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
356 AM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT
THURSDAY. 

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS LATER TONIGHT...VEERING
  SOUTHWEST THURSDAY AFTERNOON.

* WAVES: BUILDING TO 3 TO 6 FEET LATER TONIGHT INTO THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
7 follow-up statements
312 
WHUS73 KMKX 161839
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
139 PM CDT WED AUG 16 2017

...HIGH WAVES EXPECTED LATER TONIGHT INTO THURSDAY NORTH OF PORT
WASHINGTON...

.INCREASING SOUTH WINDS LATER TONIGHT INTO THURSDAY WILL HELP
BRING HIGH WAVES TO AREAS NORTH OF PORT WASHINGTON. THESE WINDS
WILL VEER TO THE SOUTHWEST AND WEST THURSDAY AFTERNOON AND NIGHT,
HELPING PUSH THE HIGH WAVES OUT OVER THE OPEN WATERS OF LAKE
MICHIGAN.

LMZ643-170245-
/O.CON.KMKX.SC.Y.0070.170817T0900Z-170817T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
139 PM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT
THURSDAY...

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS LATER TONIGHT... 
  VEERING SOUTHWEST THURSDAY AFTERNOON. 

* WAVES: BUILDING TO 3 TO 6 FEET LATER TONIGHT INTO THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
SPM

WWW.WEATHER.GOV/MKX
384 
WHUS73 KMKX 170138
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
838 PM CDT WED AUG 16 2017

...HIGH WAVES EXPECTED LATER TONIGHT INTO THURSDAY NORTH OF PORT
WASHINGTON...THEN OVER ENTIRE AREA THURSDAY AFTERNOON...

.INCREASING SOUTH WINDS LATER TONIGHT INTO THURSDAY WILL HELP
BRING HIGH WAVES TO AREAS NORTH OF PORT WASHINGTON. THESE WINDS
WILL VEER TO THE SOUTHWEST AND WEST THURSDAY AFTERNOON AND NIGHT,
HELPING PUSH THE HIGH WAVES OUT OVER THE OPEN WATERS OF LAKE
MICHIGAN. THOSE WESTERLY WINDS WILL BE STRONG ENOUGH TO KEEP THE
SMALL CRAFT ADVISORY GOING THROUGH THURSDAY NIGHT. 

LMZ644>646-170945-
/O.EXB.KMKX.SC.Y.0070.170817T1800Z-170818T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
838 PM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 7 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO
7 AM CDT FRIDAY. 

* WINDS: BECOMING SOUTHWEST THURSDAY AFTERNOON AND INCREASING TO 
  15 TO 25 KNOTS. WINDS CONTINUE TO VEER TO THE WEST THURSDAY 
  NIGHT. 

* WAVES: 2 TO 4 FEET...HIGHER TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-170945-
/O.EXT.KMKX.SC.Y.0070.170817T0900Z-170818T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
838 PM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM THURSDAY TO 7 AM
CDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM THURSDAY TO
7 AM CDT FRIDAY. 

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS LATER TONIGHT...
  VEERING SOUTHWEST THURSDAY AFTERNOON AND INCREASING TO 15 TO 25
  KNOTS. WINDS WILL CONTINUE TO VEER TO THE WEST THURSDAY NIGHT. 

* WAVES: BUILDING TO 3 TO 6 FEET LATER TONIGHT INTO THURSDAY
  AFTERNOON. WAVES DIMINISHING TO 2 TO 4 FEET THURSDAY NIGHT WITH
  HIGHER WAVES TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
949 
WHUS73 KMKX 170903
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 AM CDT THU AUG 17 2017

...GUSTY WINDS EXPECTED THIS AFTERNOON INTO FRIDAY MORNING...

.HIGH WAVES WILL LINGER INTO THIS MORNING NORTH OF PORT 
WASHINGTON...BEFORE SUBSIDING THIS AFTERNOON. GUSTY SOUTHWEST 
WINDS ARE EXPECTED TO DEVELOP BY MIDDAY...LINGERING THIS 
AFTERNOON. THE WINDS WILL VEER WEST TONIGHT...REMAINING GUSTY 
INTO FRIDAY MORNING.

LMZ643-171715-
/O.EXT.KMKX.SC.Y.0070.000000T0000Z-170818T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
403 AM CDT THU AUG 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT FRIDAY. 

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS...VEERING SOUTHWEST AND
  INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON. WINDS WILL VEER TO
  THE WEST TONIGHT...AND REMAIN GUSTY INTO FRIDAY MORNING. 

* WAVES: BUILDING TO 3 TO 5 FEET INTO THIS MORNING. WAVES WILL
  SUBSIDE TO 2 TO 4 FEET THIS AFTERNOON...AND 1 TO 2 FEET LATER
  TONIGHT INTO FRIDAY. HIGHEST WAVES TOWARD OPEN WATER.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-171715-
/O.EXT.KMKX.SC.Y.0070.170817T1800Z-170818T1800Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
403 AM CDT THU AUG 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM CDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS 
AFTERNOON TO 1 PM CDT FRIDAY. 

* WINDS: VEERING SOUTHWEST THIS AFTERNOON AND INCREASING TO 15 TO
  25 KNOTS. WINDS WILL VEER TO THE WEST TONIGHT...AND REMAIN GUSTY
  INTO FRIDAY MORNING.
 
* WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 2 FEET TONIGHT INTO
  FRIDAY. HIGHEST WAVES TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
122 
WHUS73 KMKX 171816
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
116 PM CDT THU AUG 17 2017

...GUSTY WINDS EXPECTED THIS AFTERNOON INTO FRIDAY MORNING...

.GUSTY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE THIS AFTERNOON. 
THE WINDS WILL VEER WEST TONIGHT...REMAINING GUSTY INTO FRIDAY 
MORNING.

LMZ643>646-180230-
/O.CON.KMKX.SC.Y.0070.000000T0000Z-170818T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
116 PM CDT THU AUG 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY...

* WINDS: VEERING SOUTHWEST THIS AFTERNOON AND INCREASING TO 20 TO
  30 KNOTS. WINDS WILL VEER TO THE WEST TONIGHT...AND REMAIN 
  GUSTY INTO FRIDAY MORNING. 

* WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 2 FEET TONIGHT INTO 
  FRIDAY. HIGHEST WAVES TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
SPM

WWW.WEATHER.GOV/MKX
828 
WHUS73 KMKX 180214
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
914 PM CDT THU AUG 17 2017

...GUSTY WEST WINDS INTO EARLY FRIDAY AFTERNOON...

.STRONG LOW PRESSURE WILL CONTINUE TO HEAD TOWARD THE EASTERN
BASIN OF LAKE SUPERIOR TONIGHT. THIS WILL KEEP WESTERLY WINDS
ELEVATED THROUGH FRIDAY MORNING. 

LMZ643>646-181015-
/O.CON.KMKX.SC.Y.0070.000000T0000Z-170818T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
914 PM CDT THU AUG 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY...

* WINDS: WEST 15 TO 25 KNOTS.  

* WAVES: WAVES 1 TO 3 FEET. HIGHEST WAVES TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
909 
WHUS73 KMKX 180832
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 AM CDT FRI AUG 18 2017

...GUSTY WEST NORTHWEST WINDS THIS MORNING...

.A RATHER TIGHT PRESSURE GRADIENT IS EXPECTED TO LINGER THIS
MORNING...BEFORE WEAKENING THIS AFTERNOON. THIS WILL CONTINUE TO
BRING GUSTY WINDS TO THE AREA THIS MORNING...BEFORE SUBSIDING BY
EARLY THIS AFTERNOON.

LMZ643>646-181645-
/O.CON.KMKX.SC.Y.0070.000000T0000Z-170818T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
332 AM CDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: WAVES 1 TO 2 FEET. HIGHER WAVES OVER THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
366 
WHUS73 KMKX 181449
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 AM CDT FRI AUG 18 2017

...WINDS SLOWLY DIMINISHING TODAY...

LMZ643>646-181800-
/O.CON.KMKX.SC.Y.0070.000000T0000Z-170818T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
949 AM CDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS: WEST TO NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS THROUGH LATE MORNING...EASING TO 10 TO 15 KNOTS THIS
  AFTERNOON.  

* WAVES: WAVES 1 TO 2 FEET. HIGHER WAVES OVER THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 3:36 AM CDT, 20 minutes earlier.

Area forecast discussion, Aug 16, 3:36 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
336 AM CDT Wed Aug 16 2017

.SHORT TERM...

TODAY AND TONIGHT...Forecast Confidence Is Medium.

A few showers may clip northwestern portions of the area into this
morning, with some focused 700 mb warm air advection. In addition,
there are some showers forming to the southwest, in an area with
some 850 mb moisture pooling and convergence. This activity may
push northeast into the southwest counties over the next several
hours. Could get a rumble of thunder as well. May need to adjust
PoPs early this morning to account for this activity.

Once this activity moves out or dissipates, a good portion of the
day should be dry. There will be some sunshine in the southeast
counties, given upstream partial cloudiness at best. There may be
more clouds in the south central counties. Broken diurnal cumulus
clouds should develop as well by afternoon. Clouds will gradually
thicken by middle to late afternoon. A warm and humid day is
expected, with highs in the upper 70s to around 80 expected.
Cooler values will be found with onshore winds near the lake.

Mesoscale models show first wave of showers and thunderstorms
moving northeast into the southwest half of the area later this
afternoon into early this evening. This is driven by more focused
warm air advection and 500 mb differential cyclonic vorticity
advection.

Second wave of showers and thunderstorms then moves northeast
through the area in the late evening and overnight, with continued
focused warm air advection and differential cyclonic vorticity
advection.

The low level jet will continue to feed very moist air into the
area, with precipitable water values around 2 inches. Deep warm
cloud depth, with tall skinny mean layer CAPE, and modest deep
layer bulk shear, suggest mainly heavy rainfall being the main
hazard with this convection overnight. Continued high PoPs for
later this evening into the overnight hours.

.LONG TERM...

Thursday through Friday... Forecast confidence is medium.

The upper trough will cross WI on Thu with the center of the
surface low tracking through northern WI. Steep low level lapse
rates north of I-94 and closer to the low should have higher
afternoon storm coverage than areas toward the IL border. Not
expecting strong storms. Showers will diminish during the evening
as the low moves off to the east.

The upper low and corresponding surface low are expected to deepen
as they track across the Upper Great Lakes Thu night. This will
lead to a strengthening pressure gradient over southern WI and
thus increasing winds. Persistent southerly winds will lead to
high waves north of Port Washington on Thursday morning so a
Beach Hazards Statement may be needed. Winds will turn to the
southwest Thu afternoon and west Thu evening. Gusty west winds are
expected through Friday afternoon.

Friday night through Sunday... Forecast confidence is medium.

Another shortwave trough will track through southern WI Friday
night into Saturday morning and bring a chance for scattered
showers and storms. Moisture is questionable with this system.

Saturday precip chances are trending lower, so do not expect an
all-day rain. Sunday is looking dry, warm and humid with highs in
the lower 80s.

Monday through Wednesday... Forecast confidence is medium.

A front will slowly sag southeast through WI Monday through
Tuesday. This does not bode well for clear skies for a great view
of the eclipse on Monday. However, the front should be located
toward northern WI so as long as there are not excessive storms
that would have a large cloud extent, there is hope for a decent
view. Stay tuned.

Conditions will remain favorable for scattered storms through
Tuesday evening until that front gets south of the IL border.
There could be some severe storms ahead of this front.

&&

.AVIATION(09Z TAFS)...

There may be light fog in low lying areas at times into the early
morning hours. Any ceilings should remain VFR category. A few
showers or a thunderstorm may clip western portions of the area
into early this morning.

Light winds will become east to southeast today. Winds will
gradually veer to the south tonight. Low level jet stream at 2000
feet should increase to around 25 knots overnight, but will any
mention of low level wind shear out of TAFs for now.

First round of showers and storms will move northeast into the
area later this afternoon into this evening, affecting mainly the
southwest half of the area. Second round will then move northeast
through the area later this evening and overnight. Visibilities
down to near alternate minimums and MVFR category ceilings are
possible in any storms, along with some heavy rainfall.

&&

.MARINE...

Small Craft Advisory is in effect from 09Z to 21Z Thursday for
areas north of Port Washington. Waves in this area will reach the
3 to 5 foot range, with increasing south winds later tonight into
Thursday. Some gusts to around 22 knots are possible at times
Thursday. The rest of the waters should see 2 to 4 foot waves and
gusts to around 20 knots Thursday.

Winds will veer to the west northwest Thursday night and Friday,
and should be rather gusty at times. Frequent gusts to 25 knots
are possible during this period. Any high waves will remain over
the open waters. A Small Craft Advisory may be needed for Thursday
night into Friday.

&&

.BEACHES...Persistent southerly winds will lead to high waves
north of Port Washington on Thursday so a Beach Hazards Statement
may be needed.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 4 AM to 4 PM CDT Thursday for LMZ643.

&&

Today/Tonight and Aviation/Marine...Wood
Thursday through Tuesday...Cronce
Hazardous weather outlook, Aug 15, 3:18 PM CDT, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
318 PM CDT Tue Aug 15 2017

WIZ046-047-051-052-056>060-062>072-162030-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
318 PM CDT Tue Aug 15 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

There is a slight chance for thunderstorms west of Madison later
tonight.

Areas of fog are expected late tonight. The fog may become
locally dense.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance for thunderstorms Wednesday afternoon.
Thunderstorms are expected Wednesday night. Some of the storms
could produce heavy rainfall.

There is a chance for thunderstorms Thursday and again Friday
night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through Wednesday morning.

LMZ643>646-162030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
318 PM CDT Tue Aug 15 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Thunderstorms are likely Wednesday night with a chance for
thunderstorms Thursday, and again Saturday.

Winds and waves may reach Small Craft Advisory levels Wednesday
night into Thursday night as low pressure moves through the
western Great Lakes.

www.weather.gov/mkx

MBK

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.